Topic: Has anyone tried the high dose (15 caps/day) artemisinin pulse for babs treatment?
My husband is about to start taking 5 caps of arteminin with meals 3 times per day for the next 5 days. Then he will wait two weeks and do the same thing again. (He is also taking levaquin and diflucan for bart and yeast.)
I am curious to hear if anyone has tried this high dose artemisinin protocol. I have read that this is the protocol that Dr. K uses to treat babs. It apparently is based on the Chinese approach to treat malaria.
I would love to hear how you tolerated this and whether it worked!
Artemisinin with meals? I thought it was for empty stomach? (not looking it up right now)
Definitely not with anti-oxidants--- and a meal with no anti-oxidants--- that's not good; empty stomach would be preferable for me.
Posts: 1226 | From USA | Registered: May 2007
| IP: Logged |
Frequent Contributor (1K+ posts)
Member # 7347
I tried it, but only lasted 2 days. The herx was out of this world, and I could not keep it up.
To be fair, I lack the pathway necessary to metabolize artemisinin, so my experience was not typical - and all the symptoms were more than just a herx.
Hopefully someone who better tolerates art will come along with more experience soon.
-------------------- “Did you ever stop to think, and forget to start again?” - A.A. Milne Posts: 1987 | From No. VA | Registered: May 2005
| IP: Logged |
I believe Dr S book says to ramp up rapidly to 3G a day, and I did just that. It appeared to me the high doses where needed to have an effect, but that was just my impressions. I do understand taking that high a dose for long term may not be so safe. I also found using pure wormwood (along with the other poisons in it) was more effective (or it appeared to be under the scope) in actually killing lyme hatchlings, but the pure wormwood is more toxic.
IP: Logged |
Honored Contributor (25K+ posts)
Member # 12673
I don't know if the other two meds also have any anti-protozoa activity but artmisinin requires a combined treatment to help prevent resistance.
And, as Cactus mentions, art requires the Cytochrome P-450 pathway to be in tip top shape. Diflucan also pushes this pathway. So, liver support will really help.
I have some forms of porphyria so could never attempt such a high dose.
I hope you can find precise guidelines from several good researchers about this. But, I assume from all that your husband is taking that this is advice from a LLMD, so there should be research behind that doctor's advice.
Still, at such an increased dose, the stress on the liver can be counter-productive, even dangerous without certain precautions.
At the very least, it's good eat every few hours so that the body has enough natural glucose to avoid cell death, in case excess porphyrins might be a factor.
Beta carotene (not synthetic Vit. A, though) can help keep the resultant porphyrin levels down.
Liver support and protection is an absolute must as are other methods for moving the toxins out. LOTS of veggies will help.
Smilax (sarsaparilla) may also be of help to move out some of the toxins.
More about the importance of the C P-450 liver pathway - and what can help if that is stressed:
Hey Tickbattler, I'm bringing this back up - am wondering how your husband is doing on the high-dose artemisinin pulse several weeks later? I'm considering giving it a try myself... Lynne
-------------------- Increasingly ill over past 10 yrs; treating since October '08. Posts: 180 | From Philadelphia, PA | Registered: Oct 2008
| IP: Logged |
He is doing better than during that first pulse but it is too early to determine...the first week was rough because he started high dose Levaquin (750 mg) at the same time and was herxing (insomnia, head buzzing and increased headaches) from that too.
The pulse of artemisinin was 1500/day for 5 days. He is taking 2 weeks off and then starts the second pulse (same dosage) on Wednesday of this week.
His headaches are somewhat better since he started this protocol, but I attribute that to his levaquin treatment, because it has helped his headaches in the past. However, he was never on it long enough to get rid of the bart (or BLO).
I'm hoping we may see a change after the second pulse of the artemisinin. It will be useful to see what symptoms (if any) emerge during the second pulse so that we can determine exactly what the art is affecting.
I also plan to research clindamycin, rizols and cryptolepsis as possible things to add to really attack the babs. He can't take Mepron while on the levaquin, so I'm looking for other options.
He ended up doing 3 pulses every 2 weeks. He has not noticed much of a difference. He seemed to tolerate it OK, but the first and second day of each pulse was harder than the rest of the days. Also, it seemed that the third pulse was a little easier to tolerate than the first. So, perhaps it did something.
We ended up switching LLMD's just last week so he is going to try good old malarone and Dr. Z's artemesia (at regular doses 300 mg/day).